Alert archive / Virginia / Flash Flood Warnings in 2020

Flash Flood Warning 24, NWS Blacksburg, VA

June 17, 2020Halifax County, Pittsylvania County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jun 17, 2020, 5:11 PM EDT for Halifax County, Pittsylvania County, Virginia. It was in force for 8 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2020, 5:11 PM EDT (21:11 UTC)
Expired
Jun 18, 2020, 1:15 AM EDT
In force
8 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Halifax County, VA, Pittsylvania County, VA

The radar

The Raleigh/Durham radar (KRAX), 123 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 5:30 PM EDTFLASH FLOODHalifax, VANUMEROUS REPORTS OF ROADS CLOSED IN HALIFAX, SOUTH BOSTON AND VIRGILINA AREA. OLD GRUBBY, GRUBBY, COWFOOT, JAMES D HAGAN, AND OLD CLUSTER SPRINGS ROADS IMPACTED THE MOST. SEVERAL CLOSURES ALONG US 58/501. HUPPS MILLS PLAZA ALSO FLOODED OUT ALONG WITH TREES FLO
Jun 17, 5:30 PM EDTFLASH FLOODSouth Boston, VAHIGH WATER CLOSING BERRY HILL RD.
Jun 17, 6:14 PM EDTHEAVY RAIN 7.861 Ne South Boston, VA24 HOUR RAINFALL TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2020-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2020-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

219 
WGUS51 KRNK 172111
FFWRNK
VAC083-143-180515-
/O.NEW.KRNK.FF.W.0024.200617T2111Z-200618T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
511 PM EDT Wed Jun 17 2020

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  Central Pittsylvania County in south central Virginia...
  Halifax County in south central Virginia...

* Until 115 AM EDT Thursday.

* At 508 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. One to two inches of rain has 
  fallen over an area that has already received three to five inches 
  of rain over the past 24 hours. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

Additional rainfall amounts of one to three inches are possible in 
the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding, 
including flooded roads, to the National Weather Service by calling 
toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can 
also be shared on the National Weather Service Blacksburg Facebook 
page and on Twitter.

&&

LAT...LON 3668 7870 3660 7871 3655 7875 3654 7885
      3662 7920 3680 7963 3709 7937 3683 7869
      3681 7867 3679 7868 3676 7867 3674 7869
      3670 7865

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR

$$

PH
2 follow-up statements
588 
WGUS71 KRNK 172254
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
654 PM EDT Wed Jun 17 2020

VAC083-143-180515-
/O.CON.KRNK.FF.W.0024.000000T0000Z-200618T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pittsylvania VA-Halifax VA-
654 PM EDT Wed Jun 17 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
THURSDAY FOR CENTRAL PITTSYLVANIA AND HALIFAX COUNTIES...

At 648 PM EDT, Emergency Management reported Berry Hill Road, just 
northwest of South Boston, closed due to high water. Showers with 
heavy rain continue to fall fall across eastern Halifax County, with 
additional flooding possible in the Dryburg and Scottsburg area. One 
to three inches of rain has already fallen and an additional one to 
two inches of rain is possible through 8:30 PM.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Emergency management.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding, 
including flooded roads, to the National Weather Service by calling 
toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can 
also be shared on the National Weather Service Blacksburg Facebook 
page and on Twitter.

&&

LAT...LON 3668 7870 3660 7871 3655 7875 3654 7885
      3662 7920 3680 7963 3709 7937 3683 7869
      3681 7867 3679 7868 3676 7867 3674 7869
      3670 7865

FLASH FLOOD...OBSERVED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR

$$

PH
406 
WGUS71 KRNK 180505
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
105 AM EDT Thu Jun 18 2020

VAC083-143-180515-
/O.EXP.KRNK.FF.W.0024.000000T0000Z-200618T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pittsylvania VA-Halifax VA-
105 AM EDT Thu Jun 18 2020

...THE FLASH FLOOD WARNING FOR CENTRAL PITTSYLVANIA AND HALIFAX 
COUNTIES WILL EXPIRE AT 115 AM EDT THURSDAY...

Flood waters are receding and widespread flooding is no longer 
expected to pose a threat. Please continue to heed any remaining 
road closures.

LAT...LON 3668 7870 3660 7871 3655 7875 3654 7885
      3662 7920 3680 7963 3709 7937 3683 7869
      3681 7867 3679 7868 3676 7867 3674 7869
      3670 7865

$$

PH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 4:37 PM EDT, 34 minutes earlier.

Area forecast discussion, Jun 17, 4:37 PM EDT, 34 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
437 PM EDT Wed Jun 17 2020

.SYNOPSIS...
Low pressure was nearly stationary over the region. This feature
will continue to produce showery weather through the remainder
of the week.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 400 PM EDT Wednesday...

More of the same today and Thursday with on and off showers as
a result of the slowly retrograding cutoff low overhead.
Overnight Friday and early Thursday may see some lightening of
the rain coverage, especially towards southwestern VA. Highest
PoPs overnight are expected to be along and north of the I-64
corridor and U.S. 460. Thursday will again have widespread
showers, and with a bit warmer environment and modest
instability, some convection could form up Thursday afternoon
and sound a few claps of thunder.

Carvins Cove dam has 2 feet of water flowing over the spillway,
which is well within the dam's intended capabilities. Stream and
creek flooding has been the most common impact from the rains, and
has been concentrated around the City of Roanoke, southern Botetourt
and western Bedford (3-5 inches in 48 hours). A few evacuations were
reported by the EM in Botetourt. A couple mudslides have been seen
in photos on social media. All of the above has been covered by
areal flood warnings.

Today and tonight's temperatures will be heavily moderated by a
broad blanket of clouds, keeping highs and lows in the 60s. Nudged
up the temps west of the Blue Ridge for today as obs were running
almost 5 degrees warmer than the forecast. Thursday will warm up
into the upper 60s and even the 70s for those in the Piedmont.

Periods of moderate to heavy rainfall have been streaming into
the region from Southside into the Roanoke valley with
significant rainfall in a relatively narrow corridor from
roughly South Boston up through Roanoke. Models suggest this
corridor of rain will become less concentrated this evening
although not confident that it will weaken as much as models
have forecast. Tendency is for deep convection to develop
upstream across the eastern Mid-Atlantic where instability along
coast will likely continue to feed re-development of deep
convection there. This new convection will then get drawn in and
around the cut-off low across our forecast area.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 400 PM EDT Wednesday...

Persistent upper low is forecast to meander over the forecast
area through the remainder of the week with models slowly
trending the center of the system northward with time, and
eventually getting kicked out of the region by a northern stream
trough along the Canadian border this weekend. Due to the
persistent conditions will maintain a mostly cloudy forecast
with periodic showers. If there are any peaks of sun, it will
likely self destruct into more cover along with the potential
for embedded thunderstorms. Models will not be able to handle
the specific placement of the precip coverage, thus will use
broad paint brush with respect to POPs and QPF. Temperature will
likely remain cooler than normal until there can be some
sustainable breaks in the overcast.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 415 PM EDT Wednesday...

The cutoff low is forecast to gradually weaken and move away
from the area Sunday. The question after that is what takes its
place. The GFS suggest more troughing for next week as a
broad northern stream longwave trough sets up over the eastern
CONUS. The ECMWF on the otherhand is more optimistic, featuring
greater ridging. Either way we should trend warmer just by
removing the influence of the cutoff low. The bigger difference
would be the magnitude of warming and daily potential for
precip. For now will entertain more of a diurnal cycle for
precipitation suggesting that most of the activity with the
greatest coverage would be during the afternoon and evening
hours, or the peak heating part of the day. Will also entertain
temperatures back into the 80s. If the ECMWF is correct then
areas east of the Blue Ridge could see temperatures in the 90s.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
As of 245 PM EDT Wednesday...

Ceilings have been tending to run a bit higher than anticipated, but
the precipitation and cloud cover will definitely keep conditions
MVFR or lower for the next 24 hours. Expect ceilings to drop
overnight for all sites, and see conditions waffle from MVFR down to
LIFR on occasion. Visbys will largely be driven by any present
rainfall. Have removed thunder from the TAFs for this period, as
convection has not been the mode of precipitation and seems more
likely to occur Thursday afternoon.

It is a high confidence forecast for sub-VFR through most of the
period, but lower on how low cigs/vsbys go in relation to
rainfall, which will be moderate to heavy at times from LWB-
ROA-LYH this morning and possibly BCB/DAN.

Extended Aviation Discussion...

The closed upper low will continue to meander about the central
and southern Appalachians through Friday, finally beginning to
lift slowly to the north by the weekend. As the low weakens,
the threat for prevailing IFR conditions and persistent -RA will
begin to decrease.

Showers and thunderstorms, with MVFR ceilings and visibilities
are expected Saturday and Sunday, mainly each afternoon and
evening.

&&

.HYDROLOGY...
As of 415 PM EDT Wednesday...

Persistent rain over the Roanoke River basin has resulted in
significant rises along the Roanoke River and its tributaries.
The rain band has essentially targeted this basin in part by the
stationary nature of the upper low which was centered over north
central North Carolina. Until this Low moves (which is only
expected to occur at a snails pace) this sort of pattern will
likely continue. Similar to a tropical system there is a feeder
band north of the Cutoff Low which is connected to a rich
moisture source along the coast. The airmass along the coast of
VA/NC is very unstable with CAPE above 2000 K/KG, PWATs above
1.50 and thermodynamics supportive of deep convection. Once this
deep convection forms it gets turned westward and around the
upper Low...converging on the Blue Ridge, but in a narrow
corridor. The embedded convective elements have been transient,
but due to the high rain rates (near 3 inches an hour) training
of these elements overtime have resulted in mountain rainfall.
Amounts of 3 to 5 inches have been recorded within the Roanoke
River Basin...and based on the forecast pattern to persist...we
will likely be dealing with this through Thursday. As the low
gains latitude, this rain band may begin to impact parts of the
James River Basin.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until 2 AM EDT Thursday for VAZ022.
NC...None.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...MBS/VFJ
SHORT TERM...PM/PW
LONG TERM...PM
AVIATION...VFJ/WP
HYDROLOGY...PM
Hazardous weather outlook, Jun 17, 2:53 PM EDT, 2 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
253 PM EDT Wed Jun 17 2020

VAZ010>020-023-024-032>035-043>047-058-059-WVZ044-507-181900-
Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-
Alleghany VA-Bath-Botetourt-Rockbridge-Patrick-Franklin-Bedford-
Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-
Charlotte-Monroe-Eastern Greenbrier-
253 PM EDT Wed Jun 17 2020

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia, west central Virginia and
southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Locally heavy rainfall today may lead to flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ022-181900-
Roanoke-
253 PM EDT Wed Jun 17 2020

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY...

This Hazardous Weather Outlook is for west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Locally heavy rainfall today may lead to flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>006-018>020-VAZ007-009-WVZ042-043-508-181900-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Mercer-Summers-Western Greenbrier-
253 PM EDT Wed Jun 17 2020

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 17, 1:47 PM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
147 PM EDT WED JUN 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     DEBRIS FLOW      1 SW CAVE SPRING        37.21N 80.02W
06/17/2020                   ROANOKE            VA   TRAINED SPOTTER

            SMALL MUDSLIDE ABOUT ONE QUARTER MILE SOUTH
            OF CRYSTAL CREEK DRIVE AND BRAMBLETON
            AVENUE.

&&
Local storm report, Jun 17, 2:37 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
237 PM EDT WED JUN 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 PM     DEBRIS FLOW      1 SSE DALEVILLE         37.41N 79.91W
06/17/2020                   BOTETOURT          VA   LAW ENFORCEMENT

            VALLEY ROAD IS IMPASSABLE AT THIS TIME DUE
            TO DEBRIS FLOW ACROSS THE ROAD.

&&
Local storm report, Jun 17, 2:54 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
254 PM EDT WED JUN 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     FLOOD            1 SSW ROANOKE           37.27N 79.96W
06/17/2020                   CITY OF ROANOKE    VA   PUBLIC

            13TH STREET IN ROANOKE CLOSED DUE TO FLOWING
            WATER ACROSS THE ROADWAY.

&&

VFJ
Local storm report, Jun 17, 3:18 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
318 PM EDT WED JUN 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     FLOOD            4 S MONTVALE            37.33N 79.74W
06/17/2020                   BEDFORD            VA   PUBLIC

            ROAD AND CULVERT WASHED OUT AT THE CORNER OF
            SUMMIT RIDGE DRIVE AND BRENTWOOD DRIVE.

&&
Special weather statement, Jun 17, 4:47 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
447 PM EDT Wed Jun 17 2020

VAZ058-172130-
Halifax-
447 PM EDT Wed Jun 17 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HALIFAX COUNTY...

At 446 PM EDT, a strong thunderstorm was located over South Boston,
moving northwest at 10 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
South Boston...
Halifax...
Ingram...
Cluster Springs...
and Crystal Hill.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3659 7895 3673 7917 3678 7916 3691 7894
      3665 7878
TIME...MOT...LOC 2046Z 142DEG 8KT 3667 7893

BMG
Special weather statement, Jun 17, 4:58 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
458 PM EDT Wed Jun 17 2020

VAZ044-172145-
Pittsylvania-
458 PM EDT Wed Jun 17 2020

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PITTSYLVANIA
COUNTY...

At 458 PM EDT, a strong thunderstorm was located near Keeling, or
near Ingram, moving northwest at 15 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Chatham...
Gretna...
Java...
Chalk Level...
and Keeling.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3681 7952 3699 7931 3682 7915 3669 7918
      3667 7921
TIME...MOT...LOC 2058Z 133DEG 11KT 3674 7923

BMG

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 2:46 AM EDTSpecial Weather StatementRNKHalifax, Pittsylvania, City of Danville59 min
Jun 17, 3:57 AM EDTSpecial Weather StatementRNKBedford33 min
Jun 17, 6:17 AM EDTSpecial Weather StatementRNKBedford, Campbell, City of Roanoke, City of Salem43 min
Jun 17, 7:11 AM EDTAreal Flood AdvisoryRNKBedford, Campbell, Charlotte, Franklin, Halifax, Pittsylvania75 min
Jun 17, 7:43 AM EDTAreal Flood AdvisoryRNKBedford, Botetourt, Craig, Franklin, Montgomery, Roanoke and 2 more83 min
Jun 17, 8:12 AM EDTFlash Flood WarningRNKBedford, Franklin, Roanoke, City of Roanoke, City of Salem6 hr
Jun 17, 8:24 AM EDTAreal Flood WarningRNKBedford, Campbell, Charlotte, Franklin, Halifax, Pittsylvania6 hr
Jun 17, 8:39 AM EDTFlash Flood WarningRNKBedford, Campbell, Halifax, Pittsylvania6 hr
Jun 17, 9:04 AM EDTAreal Flood WarningRNKBedford, Botetourt, Craig, Floyd, Franklin, Montgomery and 1 more5 hr
Jun 17, 9:49 AM EDTRiver Flood WarningRNKRoanoke, City of Roanoke, City of Salem27 hr
Jun 17, 10:23 AM EDTAreal Flood AdvisoryRNKBedford, Campbell, Halifax6 hr
Jun 17, 10:26 AM EDTAreal Flood AdvisoryRNKCraig6 hr
Jun 17, 12:08 PM EDTFlash Flood WatchRNKRoanoke, City of Roanoke, City of Salem21 hr
Jun 17, 1:42 PM EDTRiver Flood WarningRNKCampbell, Pittsylvania22 hr
Jun 17, 2:16 PM EDTAreal Flood WarningRNKBedford, Botetourt, Craig, Floyd, Franklin, Montgomery and 3 more6 hr
Jun 17, 2:20 PM EDTAreal Flood WarningRNKBedford, Campbell, Charlotte, Franklin, Halifax, Pittsylvania6 hr
Jun 17, 3:28 PM EDTRiver Flood WarningRNKCampbell, Charlotte, Halifax58 hr
Jun 17, 3:28 PM EDTRiver Flood WarningRNKCharlotte, Halifax4 days
Jun 17, 3:50 PM EDTAreal Flood WarningRNKFloyd, Franklin, Montgomery6 hr
Jun 17, 4:15 PM EDTAreal Flood AdvisoryRNKBedford, Campbell6 hr
Jun 17, 4:29 PM EDTAreal Flood AdvisoryRNKCraig4 hr
Jun 17, 4:47 PM EDTSpecial Weather StatementRNKHalifax43 min
Jun 17, 4:58 PM EDTSpecial Weather StatementRNKPittsylvania47 min
Jun 17, 5:39 PM EDTSpecial Weather StatementRNKHalifax36 min
Jun 17, 6:00 PM EDTAreal Flood AdvisoryRNKBland, Giles, Montgomery, Pulaski, City of Radford8 hr
Jun 17, 6:15 PM EDTSpecial Weather StatementRNKHalifax45 min
Jun 17, 7:12 PM EDTAreal Flood AdvisoryRNKHenry, Patrick6 hr
Jun 17, 7:15 PM EDTSpecial Weather StatementRNKCharlotte60 min

Nearby

Flash Flood Warnings in Virginia, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.